Heavy Rain, Duval
- When
- June 14, 5:31 PM EST
- Where
- Duval County, 1.83 mi SE of Marietta
- Reported by
- NWS Employee
- Coordinates
- 30.300, -81.760
Minor flooding of poor drainage areas was observed along I-295 and Normandy Blvd.
Active SW flow pumped Gulf of Mexico moisture inland over the area. This combined with upper level impulses and the sea breezes and outflows triggered scattered strong storms during the afternoon and evening over an unstable airmass.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Active SW flow pumped Gulf of Mexico moisture inland over the area. This combined with upper level impulses and the sea breezes and outflows triggered scattered strong storms during the afternoon and evening over an unstable airmass.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 1:25 PM EST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 225 PM EDT SAT JUN 14 2014 .SHORT TERM... REST OF THE AFTN...SCT TO NMRS SHOWERS AND STORMS WILL CONTINUE AND SHIFT ENE AROUND 20 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. STRONG DOWNBURST TYPE STORM ACTIVITY WOULD BE MOST LIKELY OVER THE N HALF OF THE CWA WHERE STEEPER LOW LEVEL LAPSE RATES ARE EXPECTED. ENHANCED DOWNDRAFT CAPE VALUES ARE ANTICIPATED AROUND 700-1000 OVER SE GA. TONIGHT...ISOLD TO SCT SHOWERS AND STORMS EXPECTED IN THE EVENING THEN FADING BY MIDNIGHT. SOME PATCHY LIGHT FOG WILL BE POSSIBLE OVER PARTS OF INLAND SE GA BUT NOT ENOUGH TO JUSTIFY INSERTING INTO THE FCST. A SLIGHT UPTICK IN RAIN CHANCES TO ABOUT 15-20% MAY MATERIALIZE AFTER ABOUT 4 AM AROUND WRN GILCHRIST TO WRN MARION COUNTIES DUE TO LOW LEVEL MOISTURE CONVERGENCE ORIGINATING IN THE GULF OF MEXICO AND A MOIST/UNSTABLE AIRMASS. SUNDAY THROUGH MONDAY NIGHT... SOME WEAK TROUGHING PRESENT ACROSS THE REGION THIS PERIOD. HOWEVER... MAIN FOCUS FOR PRECIPITATION WILL BE FROM DIURNAL EFFECTS...COUPLED WITH SEA BREEZE BOUNDARY ENHANCEMENT. EXPECT CONVECTION TO INITIATE IN THE LATE MORNING TO EARLY AFTERNOON...THEN LASTING WELL INTO THE EVENING HOURS...WITH LITTLE IF ANY ACTIVITY OVERNIGHT. TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL NORMALS. .LONG TERM /TUESDAY THROUGH SATURDAY/... A SURFACE RIDGE WILL BUILD OVER THE FLORIDA PENINSULA THROUGH THE WEEK. EXPECT TYPICAL SUMMER WEATHER PATTERN WITH AFTERNOON/EVENING SHOWERS AND STORMS EACH DAY AS RESULT OF SEA BREEZE AND OUTFLOW BOUNDARIES. WITH A MID LEVEL RIDGE NORTHWEST OF THE AREA MUCH OF THE WEEK AND A TROUGH TO OUR SOUTH...HIGHER RAIN CHANCES WILL BE OVER NE FL. POPS WILL GENERALLY BE NEAR CLIMO. TEMPERATURES WILL BE SEASONABLE. && .AVIATION...SCT TO NMRS SHOWERS AND STORMS WILL CONTINUE TO FORM THROUGH EARLY THIS EVENING. SINCE CONVECTION TRENDS ARE INCREASING...TEMPO GROUPS LOOK GOOD FOR NOW WITH MVFR CONDITIONS IN CONVECTION BUT CONVECTIVE CHANCES SHOULD DIMINISH BY AROUND 00Z. MAY BE SOME LINGERING STORMS JUST W OF JAX AND VQQ AROUND 00Z/01Z. OTHERWISE...VFR PREVAILS THOUGH A BRIEF PERIOD MVFR VSBY IN BR LIKELY AROUND VQQ 08Z-12Z SUN MORNING. MODELS SHOW PERHAPS LESS SHOWER AND TSTM ON SUNDAY AND FOR NOW DID NOT PLACE IN CONVECTION. && .MARINE... S TO SW FLOW AROUND 10-15 KT AND SEAS 2-4 FT WILL CONTINUE INTO SUN MORNING THEN VARIABLE TO ONSHORE SUN AFTN TO SUN NIGHT. A FAIRLY WEAK FLOW PATTERN IS EXPECTED THIS UPCOMING WEEK. SCATTERED SHOWERS AND STORMS WILL DEVELOP EACH AFTERNOON OVER LAND...POSSIBLY SPREADING OVER THE WATERS. RIP CURRENTS...LOW RISK DUE TO LOW SURF HEIGHTS AND OFFSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 90 69 91 / 30 40 40 40 SSI 72 83 73 87 / 30 30 20 20 JAX 69 89 71 89 / 30 50 50 50 SGJ 71 86 73 86 / 30 40 40 30 GNV 68 88 69 90 / 20 50 40 50 OCF 68 88 69 90 / 20 50 30 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/STRUBLE/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 816 AM EDT SAT JUN 14 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136- 149>154-162>166-150815- ALACHUA- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-ATKINSON- BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)- CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST- GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU- PIERCE-PUTNAM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-UNION- WARE-WAYNE- 816 AM EDT SAT JUN 14 2014 ...SCATTERED TO NUMEROUS STORMS TODAY WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS STORMS WILL MOVE EAST AROUND 15 TO 20 MPH ACROSS THE REGION TODAY WITH THE HIGHEST COVERAGE EXPECTED SOUTH OF THE I-10 CORRIDOR DURING THE MORNING AND EARLY AFTERNOON HOURS. ISOLATED STRONG TO POSSIBLY SEVERE STORMS WITH STRONG GUSTY WINDS WILL BE POSSIBLE. IN ADDITION...SOME OF THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY IS EXPECTED THROUGH EARLY NEXT WEEK. A FEW STRONG STORMS WILL BE POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ARS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT SAT JUN 14 2014
FLZ038-142015-
FLAGLER-
329 PM EDT SAT JUN 14 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 415 PM EDT...
AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER VOLUSIA COUNTY...MOVING NORTHEAST
AT 10 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY THROUGH 415 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8116 2926 8141 2926 8142 2930 8143
2937 8143 2948 8117 2940 8114 2927 8114
TIME...MOT...LOC 1929Z 238DEG 9KT 2922 8141
STRUBLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST FLAGLER BEACH 29.47N 81.13W
06/14/2014 M48 MPH FLAGLER FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED A 48 MPH WIND GUST IN FLAGLER
BEACH.
&&
MZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
524 PM EDT SAT JUN 14 2014
FLZ025-142215-
DUVAL-
524 PM EDT SAT JUN 14 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...
AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER JACKSONVILLE...MOVING EAST AT 10 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...
SAN MARCO...RIVERSIDE...ORTEGA...JACKSONVILLE...ARLINGTON...
BAYMEADOWS...CRAIG FIELD...UNF AND FORT CAROLINE THROUGH 615 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8138 3025 8144 3020 8144 3025 8174
3043 8173 3044 8140 3040 8139 3033 8139
3026 8137
TIME...MOT...LOC 2124Z 273DEG 9KT 3033 8163
STRUBLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST DOWNTOWN JACKSONVILLE 30.33N 81.66W
06/14/2014 M40 MPH DUVAL FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED 40 MPH WIND GUST AT EVERBANK
STADIUM.
&&
MZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 2 SSW PALM COAST 29.55N 81.23W
06/14/2014 FLAGLER FL EMERGENCY MNGR
TREE ON A POWER LINE REPORTED AT 34 BREWSTER LANE IN PALM
COAST.
&&
MZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT SAT JUN 14 2014
FLZ025-142315-
DUVAL-
627 PM EDT SAT JUN 14 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...
AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF BALDWIN...MOVING
EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
BALDWIN AND WHITEHOUSE AIR FIELD THROUGH 715 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3025 8201 3033 8199 3034 8198 3038 8179
3025 8177
TIME...MOT...LOC 2227Z 256DEG 5KT 3028 8193
ZIBURAThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Minor flooding of poor drainage areas was observed along I-295 and Normandy Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525198.